Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 32, NWS Raleigh, NC

September 22, 2009Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 22, 2009, 11:43 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2009, 11:43 PM EDT (03:43 UTC)
Expired
Sep 23, 2009, 2:30 AM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 230343
FFWRAH
NCC085-183-230630-
/O.NEW.KRAH.FF.W.0032.090923T0343Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1143 PM EDT TUE SEP 22 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 AM EDT

* AT 1140 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS  REPORTED       
FLOODING IN SOUTHWESTERN WAKE AND NORTH CENTRAL HARNETT COUNTIES.

* LOCATIONS THREATENED WITH FLOODING INCLUDE FUQUAY-VARINA AND HOLLY 
  SPRINGS.

ONLY LIGHT RAIN IS OCCURRING OVER THE TRIANGLE AREA AT THIS TIME. 
HOWEVER EARLIER HEAVY RAINS OF 5 TO 6 INCHES IN PORTIONS OF WAKE AND 
HARNETT COUNTIES HAVE SWOLLEN LOCAL CREEKS AND STREAMS AND SOME 
ROADS CONTINUE CLOSED AS FLOOD WATERS SLOWLY BEGIN TO RECEDE.

IN HARNETT COUNTY MCDOUGAL ROAD NEAR PEACH FARM ROAD WAS KNOWN TO BE 
FLOODED WHILE A PORTION OF PINEY GROVE WILBON ROAD NORTHWEST OF 
FUQUAY-VARINA WAS CLOSED. OTHER LOCAL SECONDARY ROADS MAY BE 
IMPASSABLE OR LITTERED WITH MUD AND DEBRIS FROM EARLIER FLOODING.

RESIDENTS AND MOTORISTS SHOULD BE ALERT TO THE DANGER OF FLOODING. 
WATERS WILL CONTINUE TO RECEDE INTO THE EARLY MORNING HOURS. NO 
ADDITION WIDESPREAD MODERATE TO HEAVY RAINS ARE EXPECTED FOR THE 
REMAINDER OF TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
      3558 7892 3560 7897 3569 7897 3570 7896

$$

14
2 follow-up statements
000 
WGUS72 KRAH 230459
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 AM EDT WED SEP 23 2009

NCC085-183-230630-
/O.CON.KRAH.FF.W.0032.000000T0000Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT NC-WAKE NC-
1259 AM EDT WED SEP 23 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
SOUTHWESTERN WAKE AND NORTH CENTRAL HARNETT COUNTIES...

ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER THE WARNED AREA...LOCAL 
LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT HIGH FLOOD WATERS ON 
AREA ROADWAYS NORTHWEST OF LILLINGTON IN NORTHERN HARNETT COUNTY AND 
WEST OF FUQUAY VARINA AND SOUTH OF HOLLY SPRINGS IN SOUTHERN WAKE 
COUNTY. 

IN HARNETT COUNTY MCDOUGAL ROAD NEAR PEACH FARM ROAD WAS KNOWN TO BE 
FLOODED WHILE A PORTION OF PINEY GROVE WILBON ROAD NORTHWEST OF 
FUQUAY-VARINA WAS CLOSED. OTHER LOCAL SECONDARY ROADS MAY BE 
IMPASSABLE OR LITTERED WITH MUD AND DEBRIS FROM EARLIER FLOODING.

MOTORISTS IN THESE AREAS SHOULD BE ON THE LOOK OUT FOR STANDING OR 
FLOWING WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.



&&

LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
      3558 7892 3560 7897 3569 7897 3570 7896

$$

23
000 
WGUS72 KRAH 230628
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
228 AM EDT WED SEP 23 2009

NCC085-183-230635-
/O.EXP.KRAH.FF.W.0032.000000T0000Z-090923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT NC-WAKE NC-
228 AM EDT WED SEP 23 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT FOR SOUTHWESTERN
WAKE AND NORTH CENTRAL HARNETT COUNTIES...

FLASH FLOOD WATERS ACROSS SOUTHWEST WAKE AND NORTH CENTRAL HARNETT
COUNTIES CONTINUE TO RECEDE AS RAINFALL HAS ENDED. THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOW TO EXPIRE. MOTORISTS ARE STILL 
URGED TO BE ON THE LOOK OUT FOR HIGH WATER SPOTS ON AREA ROADWAYS. 
ADDITIONAL SHOWERS ARE POSSIBLE EARLY THIS MORNING ACROSS THE WARNED 
AREA...BUT RAINFALL SHOULD REMAIN LIGHT AND MORE SCATTERED IN 
COVERAGE. 




LAT...LON 3569 7872 3542 7879 3542 7897 3553 7897
      3558 7892 3560 7897 3569 7897 3570 7896

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 9:49 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 22, 9:49 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT TUE SEP 22 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE NEAR THE CAROLINA COAST WILL DRIFT
NORTHWESTWARD ACROSS THE REGION THROUGH THIS EVENING. THIS LOW
PRESSURE WILL WEAKEN BUT REMAIN STALLED OVER THE AREA THROUGH
THURSDAY... LEADING TO CONTINUED UNSETTLED WEATHER AND MILD
TEMPERATURES. A BACK DOOR COLD FRONT WILL DROP SOUTH THROUGH THE
REGION LATE FRIDAY... BRINGING COOLER AIR FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 930 PM...

NORTHEAST FLOW AROUND INVERTED SURFACE TROUGH HAS BEEN CONVERGENT
AND LOCKED IN PRECIPITATION ROUGHLY ALONG HIGHWAY ONE. RAINFALL IN
SPOTS BETWEEN RALEIGH AND LILLINGTON TO THE SOUTH LIKELY RECEIVING
IN EXCESS OF SIX INCHES OF RAIN. RAINFALL SEEMS TO HAVE BEEN
ENHANCED BY MINOR UPPER LEVEL SHORT WAVE WHICH CONTINUES TO MOVE
EAST AND IS BECOMING LESS DISTINCT.

MODELS WERE ALL IN AGREEMENT IN SHIFTING LOW LEVEL FLOW TO
SOUTHEAST OVER THE EAST NEAR SUNRISE WEDNESDAY AND FLOW BECOMING
DIVERGENT OVER THE NORTHWEST PIEDMONT. THE LAST COUPLE OF RUC
MODEL RUNS HAVE REJECTED THIS SCENARIO IN FAVOR CONTINUED
NORTHEAST FLOW. A SECOND SHORT WAVE JUST EAST OF THE MOUNTAINS
SEEMS TO SHOW THE BEST ENHANCEMENT OVER SOUTH CAROLINA WHICH
AGREES WITH THE 21Z RUC MODEL RUN. THE RUC SHOWS THE SURFACE
TROUGH RETREATING TO THE COAST LINE AND SLIGHTLY STRENGTHENING AND
THIS HAS MILD SUPPORT FROM THE 00Z PRESSURE TENDENCIES. A STRONGER
GRADIENT OVER SOUTH CAROLINA SHOULD PRODUCE SPEED DIVERGENCE OVER
NORTH CAROLINA AND EXPECT TREND OF DECREASING MODERATE TO HEAVY
RAIN COVERAGE TO CONTINUE. DO NOT EXPECT AN EXPANSION OF THE
CURRENT FLOOD THREAT OUTSIDE HARNETT AND SOUTH WAKE COUNTY.

OTHER THAN ADJUSTING FOR THE RAIN THREAT LITTLE CHANGE TO THE
CURRENT FORECAST. TEMPERATURES ACCEPTED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS OF 240 PM TUESDAY...

FOR WEDNESDAY/WEDNESDAY NIGHT...WEAK INVERTED SURFACE TROUGHING
PERSIST ACROSS CENTRAL NORTH CAROLINA WITH A STEADY SOUTHEASTERLY
INFLOW OF ATLANTIC MOISTURE THROUGH THE LOWEST FEW THOUSAND
FEET. THE MID LEVEL RIDGE AXIS HOLDS OVERHEAD RESULTING IN A VERY
WEAK STEERING FLOW... AND WITH THE LATEST BLENDED TOTAL
PRECIPITATION WATER IMAGERY INDICATING ABOVE-NORMAL VALUES OF
1.9 TO 2.0 INCHES UPSTREAM... THE CHANCE FOR PERIODIC SHOWERS AND
A STORM OR TWO -- ALL LIKELY TO BE SLOW MOVING/MEANDERING --
SHOULD BE CONTINUED. THE BETTER CHANCES APPEAR TO BE ACROSS THE
SOUTHERN HALF AND WESTERN HALF OF THE CWA BASED ON THE FLOW
PATTERN AND A POSSIBLE PUNCH OF DRIER AIR INTO THE NORTHEAST CWA
AS SUGGESTED BY THE GFS... HOWEVER THE FAITH IN THE EXPLICIT
PRECIPITATION PATTERNS ON THE MODELS IS NOT GREAT GIVEN THEIR
SUBPAR PERFORMANCE THE LAST FEW RUNS. WILL KEEP CHANCE POPS
EVERYWHERE BUT SLIGHTLY HIGHER IN THE SOUTH AND WEST. WITH MODEL
GUIDANCE INDICATING 800 TO 1200 J/KG OF MLCAPE... WILL MENTION
ISOLATED STORMS... BUT THE WEAK SHEAR WILL LIMIT STORM COVERAGE.
FORECAST SOUNDINGS INDICATE AT LEAST SOME SUNSHINE WEDNESDAY
AFTERNOON AFTER THE MORNING CLOUDS AND FOG START TO BURN OFF...
BUT AS WAS THE CASE TODAY... WITH THE AMOUNT OF MOISTURE IN
PLACE... ANY HOLES SHOULD QUICKLY FILL IN WITH CONVECTIVE
CLOUDS... YIELDING A NET VARIABLY TO MOSTLY CLOUDY DAY FOR MOST
LOCATIONS. THICKNESSES SUPPORT HIGHS IN THE LOWER TO MID 80S.
WITH THE WEAK WIND PROFILE AND HIGH BOUNDARY LAYER MOISTURE...
POCKETS OF FOG ARE POSSIBLE WEDNESDAY NIGHT... HOWEVER THE OVERALL
MOISTURE WILL BE SOMEWHAT LESS LATE WEDNESDAY NIGHT AS COMPARED TO
LATE TONIGHT... SO THE FOG SHOULD GET NO BETTER THAN SCATTERED.
SURFACE FLOW APPEARS VERY LIGHT AND DIFFLUENT WITH NO FORCING
FEATURES EVIDENT... SO WILL KEEP IT DRY WITH ONLY A MENTION OF
PATCHY DRIZZLE AT MOST. LOWS IN THE MID TO UPPER 60S.

FOR THURSDAY/THURSDAY NIGHT: WEAK SURFACE TROUGHING HOLDS BUT GETS
PUSHED FARTHER NW TO THE FOOTHILLS... AND TRANSITIONS INTO A
PREFRONTAL TROUGH AHEAD OF THE BACK DOOR FRONT EXPECTED TO STRETCH
ACROSS OH AND SOUTHERN PA BY THURSDAY AFTERNOON. THE LATEST MODEL
RUNS SHOW HIGHER PW POOLING ALONG THIS TROUGH THURSDAY
AFTERNOON... BUT WITH 850 MB FLOW PROJECTED TO BE PREDOMINANTLY
FROM THE WEST OR NORTHWEST AND A SLIGHTLY LESS MOIST COLUMN
OVERALL... AMOUNTS AND COVERAGE SHOULD BE LIMITED. WILL HAVE
CHANCE POPS FROM LATE MORNING ON... HIGHER IN THE NW AT FIRST WITH
PRECIPITATION THEN SLIDING TOWARD THE SOUTHEAST (FOLLOWING THE
MEAN MID LEVEL FLOW) THROUGH THURSDAY NIGHT. THE MID LEVEL RIDGE
AXIS STRETCHING OVER THE GULF AND INTERIOR SOUTHEAST BEGINS TO GET
BROKEN DOWN BY THE TROUGH DIGGING INTO THE NORTHEAST STATES AND
SOUTHEAST CANADA. THE LATEST WRF/GFS/ CANADIAN PUSH THE BACK DOOR
FRONT SOUTHWARD TO NEAR THE NORTH CAROLINA/VIRGINIA BORDER BY
FRIDAY MORNING... WITH THE GFS THE FASTEST OF THE THREE. FAVORING
THE SLIGHTLY SLOWER SOLUTION WHICH HOLDS THE DRIER AIR TO OUR
NORTH... WILL KEEP A 20 TO 30 PERCENT POPS AREAWIDE THURSDAY
NIGHT... HIGHEST SOUTHEAST. REGARDING TEMPS... STATISTICAL
GUIDANCE AND THICKNESSES INDICATE HIGHS WELL ABOVE NORMAL... 87 TO
90. LOWS THURSDAY NIGHT SHOULD BE QUITE MILD... IN THE UPPER 60S
TO NEAR 70.

FOR FRIDAY: THE TIMING OF THE BACK DOOR FRONT PASSAGE IS THE BIG
QUESTION. AVERAGING THE TIMING OF THE MODELS... THE FRONT SHOULD
EASE TOWARD THE SOUTH SOUTHWEST THROUGH CENTRAL NORTH CAROLINA
DURING THE DAY. WILL HOLD ONTO LOW CHANCE POPS ACROSS THE SOUTHERN
AND WESTERN CWA... HOWEVER WITH 850 MILLIBAR FLOW FROM THE NORTH
THEN NORTHEAST AND WITH GENERALLY ANTICYCLONIC FLOW CONTINUING IN
THE MID LEVELS... WE MAY BE HARD PRESSED TO GET ANYTHING MORE THAN
A FEW SHOWERS. EXPECT HIGHS FROM 78 NORTHEAST TO 86 SOUTHWEST.
-GIH

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

FOR FRIDAY NIGHT THROUGH SUNDAY: CONFIDENCE IS HIGH REGARDING THE
POTENTIAL FOR A ROUND OF SHOWERS AND STORMS AHEAD OF THE INCOMING
COLD FRONT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE
MID LEVEL TROUGH DIGGING OVER THE CANADIAN MARITIMES AND OFFSHORE
NEW ENGLAND... AS WELL AS WITH THE STRENGTH OF THE CHILLY SURFACE
HIGH BEHIND THIS TROUGH MOVING INTO NEW ENGLAND AND PROPELLING THE
BACK DOOR FRONT EVEN FARTHER TO THE SOUTHWEST. CURRENT FORECAST OF
LOW CHANCE POPS MAINLY NEAR THE FRONT... IN THE FAR
SOUTHERN/WESTERN CWA... FRIDAY NIGHT STILL LOOKS GOOD WITH THE
LOW LEVEL DRY AIR RIDGE NOSING IN FROM THE NORTH NORTHEAST. LOWS
62 TO 68. AS THE VORTEX OVER THE PLAINS OPENS UP AND HEADS
NORTHEAST... THE MID LEVEL RIDGING OVER THE EAST (HELPING TO
SUPPORT THE SURFACE HIGH) GETS KICKED QUICKLY EAST AS DOES THE
SURFACE HIGH... SHIFTING OUT OVER THE ATLANTIC. WITH THE EXPECTED
ARRIVAL OF A SOUTHWESTERLY LOW LEVEL JET INTO WESTERN/CENTRAL
NORTH CAROLINA LATE SATURDAY LIKELY TO PRODUCE A GOOD CHANCE OF
SHOWERS AND STORMS... WILL TRANSITION UP TO 40 TO 50 PERCENT POPS
(HIGHEST WEST) FOR LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
ONCE TIMING BECOMES MORE CERTAIN... LATER SHIFTS MAY NEED TO RAMP
UP TO LIKELY POPS. A RESIDUAL COOL MOIST STABLE POOL MAY BE LEFT
OVER THE NORTHWEST PIEDMONT... WHICH IN TURN COULD LEAD TO LOCAL
ENE SURFACE WINDS AND INCREASED LOW LEVEL SHEAR NEAR THE WEDGE
BOUNDARY SATURDAY EVENING AND NIGHT. BASED ON THE LATEST
GUIDANCE... THE GREATEST RISK OF SEVERE STORMS WILL LIKELY BE TO
OUR WEST WHERE THE JET DYNAMICS AND MID LEVEL DPVA WILL BE
GREATER... BUT WILL STILL NEED TO KEEP A CLOSE EYE OUT NEAR THE
TRIPLE POINT THAT IS EXPECTED TO DEVELOP ALONG THE WEDGE FRONT
NEAR CLT SATURDAY EVENING. HIGHS IN THE 70S (IN AGREEMENT WITH
WELL BELOW NORMAL THICKNESSES) AND LOWS IN THE LOWER-MID 60S. THE
COLD FRONT SHOULD BE SLOW TO CLEAR THE AREA SUNDAY MORNING WITH
THE MID LEVEL TROUGH AXIS STILL TO OUR WEST... AND WILL KEEP THE
HIGH CHANCE POPS OVER THE SE CWA SUNDAY MORNING. WITH THE COLD
FRONT SCOURING OUT THE RESIDUAL WEDGE AIR MASS... THICKNESSES
ACTUALLY REBOUND BACK OVER 1400 M SUNDAY AFTERNOON ACCORDING TO
THE GFS... WHICH MAKES SENSE SINCE THE COOLEST POST-FRONT AIR
SHOULD BE HELD UP WEST OF THE MOUNTAINS. EXPECT HIGHS IN THE UPPER
70S TO LOWER 80S WITH CLEARING SKIES... ALTHOUGH THE PRESENCE OF
THE UPPER JET CORE SUNDAY AFTERNOON SHOULD BRING A STREAM OF MID
AND HIGH CLOUDS.

FOR SUNDAY NIGHT THROUGH TUESDAY: THIS IS LOOKING LIKE A DRY PERIOD
WITH ONE POSSIBLE EXCEPTION. THE MODELS BEGIN TO DIVERGE WITH THE
DETAILS BUT IT LOOKS LIKELY THAT THE MID LEVEL TROUGH AXIS WILL
SHIFT EAST THROUGH THE AREA SUNDAY EVENING HELPING TO FURTHER DRY
OUT THE COLUMN WITH BOUNDARY LAYER WINDS BECOMING NORTHWESTERLY.
BOTH THE GFS/ECMWF SHOW A REINFORCING SHORTWAVE AND ASSOCIATED
SURFACE FRONT ARRIVING SOMETIME MONDAY AFTERNOON OR EVENING... WHICH
WOULD PRODUCE A PERIOD OF CLOUDS... A FEW QUICK SHOWERS... AND
POSSIBLE BREEZY CONDITIONS. BUT GIVEN THE DRYNESS OF THE COLUMN WILL
LEAVE OUT ANY POPS FOR NOW. THICKNESSES HOLD NEAR TO JUST ABOVE
NORMAL MONDAY... THEN BEHIND THE SECONDARY COLD FRONT...
TEMPERATURES SHOULD BE BELOW NORMAL BUT WITH PLENTY OF SUNSHINE.
-GIH

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM TUESDAY...

ADVERSE AVIATION CONDITIONS ASSOCIATED WITH IFR/MVFR
CEILINGS/VISIBILITIES AND SCATTERED CONVECTION ARE EXPECTED
THROUGH THE ENTIRE TAF PERIOD. COMPLEX SURFACE PATTERN IN PLACE
ACROSS CENTRAL NORTH CAROLINA THIS EVENING... WITH AN INVERTED
TROUGH AXIS IN PLACE OVER KFAY/KRDU...AND AN INVERTED RIDGE AXIS
IN PLACE OVER KINT/KGSO. THIS SURFACE PATTERN IS EXPECTED TO
REMAIN VIRTUALLY UNCHANGED DURING THE NEXT 24 HOURS. EXPECT
CEILINGS/VISIBILITIES TO BEGIN DROPPING AFTER SUNSET THIS
EVENING...WITH WIDESPREAD IFR CONDITIONS LIKELY...IN ADDITION TO
AREAS OF LIFR CONDITIONS...PARTICULARLY AT KINT/KGSO TAF SITES
UNDER THE RIDGE AXIS AND KRDU UNDER THE TROUGH AXIS WHERE
TEMP/DEWPOINT DEPRESSIONS ARE ALREADY 1-4F AS OF 22Z. CANNOT RULE
OUT LIFR CONDITIONS AT KFAY/KRWI THROUGH SUNRISE WED MORNING.
EXPECT SOME IMPROVEMENT IN CONDITIONS BY 18-21Z
WED...HOWEVER...WIDESPREAD MVFR CONDITIONS ARE STILL
EXPECTED...AND IFR CONDITIONS CANNOT BE RULED OUT EVEN IN THE
AFTERNOON HOURS.

IFR/MVFR AND PERHAPS LIFR CONDITIONS WILL REMAIN POSSIBLE WED NIGHT.
VFR CONDITIONS SHOULD RETURN TO THE AREA BY THURSDAY AFTERNOON AS
THE SURFACE RIDGE/TROUGH AXIS OVER CENTRAL NORTH CAROLINA WEAKEN
AND DISSIPATE. ADVERSE AVIATION CONDITIONS CANNOT BE RULED OUT
THURSDAY NIGHT AND FRIDAY AS A BACK DOOR FRONT APPROACHES CENTRAL
NORTH CAROLINA FROM THE N/NW...PROGRESSING SOUTHWARD THROUGH THE
AREA BY 15 TO 21Z FRIDAY. ALTHOUGH A PERIOD OF VFR CONDITIONS MAY
DEVELOP IN THE WAKE OF THE BACK DOOR FRONT AT KRDU/KFAY/KRWI
FRIDAY NIGHT...AN UPPER LEVEL TROUGH AND COLD FRONT APPROACHING
FROM THE WEST ON SATURDAY AND SUNDAY WILL LIKELY LEAD TO ADVERSE
AVIATION CONDITIONS THROUGH MUCH OF THE WEEKEND. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...VINCENT
Hazardous weather outlook, Sep 22, 4:01 AM EDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EDT TUE SEP 22 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 AM EDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DJF

In the hours before

Special weather statement, Sep 22, 7:07 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT TUE SEP 22 2009

NCZ075-230000-
MOORE-
707 PM EDT TUE SEP 22 2009

...HEAVY RAIN WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM EDT...

AT 702 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS
WITH VERY HEAVY RAIN NEAR CARTHAGE.  THESE SHOWERS ARE PRODUCING
RAINFALL RATES OF UP TO TWO INCHES PER HOUR ALONG HIGHWAY 15-501 TO
THE NORTHEAST OF CARTHAGE.  MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

SMITH
Local storm report, Sep 22, 9:45 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
945 PM EDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      4 NW FUQUAY-VARINA      35.64N 78.84W
09/22/2009                   WAKE               NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT A PORTION OF PINEY GROVE
            WILBON RD BETWEEN AVENT FERRY RD AND NC HWY 42 IS
            IMPASSABLE.

&&

SMITH
Local storm report, Sep 22, 10:22 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      4 W LILLINGTON          35.40N 78.89W
09/22/2009                   HARNETT            NC   LAW ENFORCEMENT

            911 CENTER REPORTED WATER FROM A CREEK COVERING MCDOUGALD
            ROAD NEAR THE INTERSECTION OF PEACH FARM ROAD. DOT IS
            RESPONDING TO THE FLOODING.

&&

SMITH
Local storm report, Sep 22, 11:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 PM EDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     DENSE FOG        7 W LILLINGTON          35.39N 78.95W
09/22/2009                   HARNETT            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT HAS BARRICADE MCDOUGAL ROAD AT PEACHFARM
            ROAD DUE TO 8 INCHES OF WATER ON ROADWAY.

&&

BVINCENT
Local storm report, Sep 22, 11:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1126 PM EDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      7 W LILLINGTON          35.39N 78.95W
09/22/2009                   HARNETT            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT HAS BARRICADE MCDOUGAL ROAD AT PEACHFARM
            ROAD DUE TO 8 INCHES OF WATER ON ROADWAY.

&&

BVINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:42 PM EDTFlash Flood WarningRAHHarnett, Wake3 hr
Sep 23, 7:08 PM EDTAreal Flood AdvisoryRAHHarnett, Wake112 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.